Alert archive / Washington / Wind Chill Warnings in 2013

Wind Chill Warning 1, NWS Spokane, WA

December 6, 20136 counties in Idaho; 10 counties in Washington

NWS Spokane, WA issued this wind chill warning at Dec 6, 2013, 2:21 AM PST for 6 counties in Idaho; 10 counties in Washington. It took effect at Dec 6, 2013, 10:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2013, 2:21 AM PST (10:21 UTC)
In effect from
Dec 6, 2013, 10:00 PM PST
Expired
Dec 7, 2013, 10:00 AM PST
In force
12 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Adams County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2013-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2013-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 061021
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
221 AM PST FRI DEC 6 2013

...BRUTALLY COLD WIND CHILLS POSSIBLE TONIGHT INTO SATURDAY
MORNING...

.A REINFORCING SURGE OF ARCTIC AIR WILL SPILL INTO THE INLAND
NORTHWEST TONIGHT AND CONTINUING INTO SATURDAY MORNING. BREEZY NORTHEAST
WINDS ACCOMPANYING THE SURGE OF COLD AIR WILL LIKELY DROP WIND CHILL
VALUES TO DANGEROUS LEVELS. 

IDZ001>004-WAZ033>037-043-044-070000-
/O.UPG.KOTX.WC.A.0001.131207T0300Z-131207T1800Z/
/O.NEW.KOTX.WC.W.0001.131207T0600Z-131207T1800Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COEUR DALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...
DOBSON PASS...LOOKOUT PASS...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...
WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...
DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD
221 AM PST FRI DEC 6 2013

...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
SATURDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT.

* WIND CHILL: 12 BELOW TO 23 BELOW ZERO. 

* WINDS: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES: 5 BELOW TO 12 ABOVE ZERO.

* TIMING: LATE THIS EVENING THROUGH SATURDAY MORNING.

* LOCATIONS: MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR 
  DALENE...POST FALLS...HAYDEN...WORLEY...SANDPOINT...ATHOL... 
  BONNERS FERRY...PRIEST RIVER...EASTPORT...SCHWEITZER MOUNTAIN 
  ROAD...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
  FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...OMAK...
  OKANOGAN... BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...
  DISAUTEL PASS... WATERVILLE...MANSFIELD...BADGER MOUNTAIN 
  ROAD...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...
  TEKOA...UNIONTOWN... RITZVILLE...GRAND COULEE...ODESSA...
  WILBUR...COULEE CITY...MOSES LAKE...EPHRATA...OTHELLO...
  QUINCY...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE 
  FALLS...SPRINGDALE-HUNTERS ROAD... ORIN-RICE ROAD...FLOWERY 
  TRAIL ROAD...SPOKANE...CHENEY... DAVENPORT...ROCKFORD.

* IMPACTS: PERSONS WHO PLAN ON BEING OUTDOORS SHOULD DRESS IN WARM
  CLOTHING AND MINIMIZE EXPOSURE. PETS AND LIVESTOCK ARE ALSO
  IMPACTED BY THE COLD SO ENSURE THEY HAVE A WARM DRY SHELTER AS
  WELL AS ACCESS TO FOOD AND UNFROZEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 15 BELOW OR COLDER
ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG WINDS
CAN PRODUCE FROSTBITE IN ROUGHLY 30 MINUTES...SO DRESS WARMLY.
LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A SINGLE
LAYER OF THICK CLOTHING.

&&

$$

WAZ038-070000-
/O.NEW.KOTX.WC.W.0001.131207T0600Z-131207T1800Z/
OKANOGAN HIGHLANDS-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM...
WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...
BOULDER CREEK ROAD...SHERMAN PASS
221 AM PST FRI DEC 6 2013

...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
SATURDAY.

* WIND CHILL: 12 BELOW TO 24 BELOW ZERO.

* WINDS: NORTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES: 8 BELOW TO 4 ABOVE ZERO.

* TIMING: LATE TONIGHT THROUGH SATURDAY MORNING. 

* LOCATIONS: REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD... 
  HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS.

* IMPACTS: PERSONS WHO PLAN ON BEING OUTDOORS SHOULD DRESS IN WARM
  CLOTHING AND MINIMIZE EXPOSURE. PETS AND LIVESTOCK ARE ALSO
  IMPACTED BY THE COLD SO ENSURE THEY HAVE A WARM DRY SHELTER AS
  WELL AS ACCESS TO FOOD AND UNFROZEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 15 BELOW OR COLDER
ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG WINDS
CAN PRODUCE FROSTBITE IN ROUGHLY 30 MINUTES...SO DRESS WARMLY.
LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A SINGLE
LAYER OF THICK CLOTHING.

&&

$$
4 follow-up statements
000 
WWUS46 KOTX 062237
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
237 PM PST FRI DEC 6 2013

...BRUTALLY COLD WIND CHILLS TONIGHT INTO SATURDAY MORNING...

.A REINFORCING SURGE OF ARCTIC AIR WILL SPILL INTO THE INLAND
NORTHWEST TONIGHT AND CONTINUING INTO SATURDAY MORNING. BREEZY
NORTHEAST WINDS ACCOMPANYING THE SURGE OF COLD AIR WILL LIKELY
DROP WIND CHILL VALUES TO DANGEROUS LEVELS.

IDZ001>004-WAZ033>038-043-044-070700-
/O.CON.KOTX.WC.W.0001.131207T0600Z-131207T1800Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COEUR DALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...
DOBSON PASS...LOOKOUT PASS...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...
WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD...
REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD...
HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...
DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD
237 PM PST FRI DEC 6 2013

...WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM PST SATURDAY...

* WIND CHILL: 12 BELOW TO 23 BELOW ZERO.

* WINDS: NORTHEAST 10 TO 20 MPH WITH GUSTS AROUND 30 MPH.

* TEMPERATURES: 5 BELOW TO 12 ABOVE ZERO.

* TIMING: LATE THIS EVENING THROUGH SATURDAY MORNING.

* IMPACTS: PERSONS WHO PLAN ON BEING OUTDOORS SHOULD DRESS IN 
  WARM CLOTHING AND MINIMIZE EXPOSURE. PETS AND LIVESTOCK ARE 
  ALSO IMPACTED BY THE COLD SO ENSURE THEY HAVE A WARM DRY 
  SHELTER AS WELL AS ACCESS TO FOOD AND UNFROZEN WATER.

* LOCATIONS: MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR
  DALENE...POST FALLS...HAYDEN...WORLEY...SANDPOINT...ATHOL...
  BONNERS FERRY...PRIEST RIVER...EASTPORT...SCHWEITZER MOUNTAIN
  ROAD...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... FOURTH
  OF JULY PASS...DOBSON PASS...LOOKOUT PASS...OMAK... OKANOGAN...
  BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM... DISAUTEL PASS...
  WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD...PULLMAN...
  COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...
  RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY...MOSES
  LAKE...EPHRATA...OTHELLO...QUINCY...COLVILLE...DEER PARK...
  CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...
  ORIN-RICE ROAD...FLOWERY TRAIL ROAD...SPOKANE...CHENEY...
  DAVENPORT...ROCKFORD...REPUBLIC...INCHELIUM...WACONDA...CHESAW
  ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN
  PASS.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 15 BELOW OR
COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG
WINDS CAN PRODUCE FROSTBITE IN ROUGHLY 30 MINUTES...SO DRESS
WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A
SINGLE LAYER OF THICK CLOTHING.

&&

$$
000 
WWUS46 KOTX 070646
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1046 PM PST FRI DEC 6 2013

...BRUTALLY COLD WIND CHILLS TONIGHT INTO SATURDAY MORNING...

.A REINFORCING SURGE OF ARCTIC AIR WILL SPILL INTO THE INLAND
NORTHWEST TONIGHT AND CONTINUING INTO SATURDAY MORNING. BREEZY
NORTHEAST WINDS ACCOMPANYING THE SURGE OF COLD AIR WILL LIKELY
DROP WIND CHILL VALUES TO DANGEROUS LEVELS.

IDZ001>004-WAZ033>038-043-044-071515-
/O.CON.KOTX.WC.W.0001.000000T0000Z-131207T1800Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COEUR DALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...
DOBSON PASS...LOOKOUT PASS...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...
WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD...
REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD...
HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...
DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD
1046 PM PST FRI DEC 6 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...

* WIND CHILL: 12 BELOW TO 23 BELOW ZERO.

* WINDS: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES: 5 BELOW TO 11 ABOVE ZERO.

* TIMING: TONIGHT THROUGH SATURDAY MORNING.

* IMPACTS: PERSONS WHO PLAN ON BEING OUTDOORS SHOULD DRESS IN 
  WARM CLOTHING AND MINIMIZE EXPOSURE. PETS AND LIVESTOCK ARE 
  ALSO IMPACTED BY THE COLD SO ENSURE THEY HAVE A WARM DRY 
  SHELTER AS WELL AS ACCESS TO FOOD AND UNFROZEN WATER. 

* LOCATIONS: MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR 
  DALENE...POST FALLS...HAYDEN...WORLEY...SANDPOINT...ATHOL... 
  BONNERS FERRY...PRIEST RIVER...EASTPORT...SCHWEITZER MOUNTAIN 
  ROAD...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
  FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...REPUBLIC... 
  INCHELIUM...WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA 
  SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS...OMAK...
  OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM...
  DISAUTEL PASS...WATERVILLE... MANSFIELD...BADGER MOUNTAIN 
  ROAD...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...
  TEKOA...UNIONTOWN...RITZVILLE...GRAND COULEE...ODESSA...
  WILBUR...COULEE CITY...MOSES LAKE...EPHRATA... OTHELLO...
  QUINCY...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE 
  FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY 
  TRAIL ROAD...SPOKANE...CHENEY...DAVENPORT...ROCKFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 15 BELOW OR
COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG
WINDS CAN PRODUCE FROSTBITE IN ROUGHLY 30 MINUTES...SO DRESS
WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A
SINGLE LAYER OF THICK CLOTHING.

&&

$$
000 
WWUS46 KOTX 071320
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
520 AM PST SAT DEC 7 2013

...BRUTALLY COLD WIND CHILLS THROUGH THIS MORNING...

.A BITING NORTH WIND WILL PUSH WIND CHILL VALUES AS LOW AS 
MINUS 10 TO MINUS 20 THIS MORNING. THE WIND WILL DIMINISH 
THIS AFTERNOON AND THIS EVENING. TONIGHT WILL LIKELY BE THE
COLDEST NIGHT OF THIS ARCTIC OUTBREAK...BUT THE WIND WILL
BE RELATIVELY LIGHT BY THIS EVENING.


IDZ001>004-WAZ033>038-043-044-071800-
/O.CON.KOTX.WC.W.0001.000000T0000Z-131207T1800Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COEUR DALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...
DOBSON PASS...LOOKOUT PASS...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...
WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD...
REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD...
HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...
DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD
520 AM PST SAT DEC 7 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WIND CHILL: MINUS 10 TO MINUS 20.

* WINDS: NORTH WIND OF 10 TO 20 MPH THIS MORNING.

* TEMPERATURES: SINGLE DIGIT TEMPERATURES THIS MORNING.

* TIMING: THROUGH LATE MORNING.

* IMPACTS: PERSONS WHO PLAN ON BEING OUTDOORS SHOULD DRESS IN WARM
  CLOTHING AND MINIMIZE THEIR EXPOSURE TO THE WIND. PETS AND
  LIVESTOCK ARE ALSO IMPACTED BY THE COLD SO ENSURE THEY HAVE A
  WARM DRY SHELTER AS WELL AS ACCESS TO FOOD AND UNFROZEN WATER.

* LOCATIONS: MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR 
  DALENE...POST FALLS...HAYDEN...WORLEY...SANDPOINT...ATHOL... 
  BONNERS FERRY...PRIEST RIVER...EASTPORT...SCHWEITZER MOUNTAIN 
  ROAD...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
  FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...REPUBLIC... 
  INCHELIUM...WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA 
  SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS...OMAK...
  OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM...
  DISAUTEL PASS...WATERVILLE... MANSFIELD...BADGER MOUNTAIN 
  ROAD...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...
  TEKOA...UNIONTOWN...RITZVILLE...GRAND COULEE...ODESSA...
  WILBUR...COULEE CITY...MOSES LAKE...EPHRATA... OTHELLO...
  QUINCY...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE 
  FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY 
  TRAIL ROAD...SPOKANE...CHENEY...DAVENPORT...ROCKFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 15 BELOW OR
COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG
WINDS CAN PRODUCE FROSTBITE IN ROUGHLY 30 MINUTES...SO DRESS
WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A
SINGLE LAYER OF THICK CLOTHING.

&&

$$
000 
WWUS46 KOTX 071745
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
945 AM PST SAT DEC 7 2013

IDZ001>004-WAZ033>038-043-044-071845-
/O.EXP.KOTX.WC.W.0001.000000T0000Z-131207T1800Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COEUR DALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...
DOBSON PASS...LOOKOUT PASS...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...
WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD...
REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD...
HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...
DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD
945 AM PST SAT DEC 7 2013

...WIND CHILL WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

WINDS WILL CONTINUE TO DIMINISH THROUGH THIS MORNING AND THUS THE
WIND CHILL WARNING WILL EXPIRE AT 10 AM. WIND CHILL VALUES AS LOW
AS 15 TO 5 DEGREES BELOW ZERO WILL REMAIN POSSIBLE THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind chill warning went out at Dec 5, 9:45 PM PST, 4 hours 36 minutes earlier.

Area forecast discussion, Dec 5, 9:45 PM PST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
945 PM PST Thu Dec 5 2013

.SYNOPSIS...
Very cold conditions will dominate the weather over the Inland
Northwest through at least early next week. Temperatures will be
15 to 25 degrees below normal. Dangerously low wind chills will be
possible Friday night into Saturday morning for portions of the
Inland Northwest. The pattern will remain mostly dry through
Tuesday with a few snow showers possible at times. A low pressure
system will usher in a better chance for snow next Wednesday and
Thursday.

&&

.DISCUSSION...
Quick update to add the Okanogan Valley and Waterville Plateau to
the Wind Chill Watch. 00Z guidance supports the idea of strong
northerly gradients through the Okanogan Valley and Waterville
Plateau coupled with single digit temperatures. The NAM guidance
appears too cold with temperatures given the windier conditions
but utilizing the warmest guidance at locations like Omak which
is around 0 degrees F and MOS winds would deliver wind chills
near -19F. Small updates also made to minimum temperatures which
required lowering portions of the Palouse and Camas Prairie.  /sb

&&

.AVIATION...
06Z TAFS...An arctic front will usher in increased N-NE winds
especially at KCOE, KMWH overnight tonight into Friday.  These winds
will usher in drier air into Northeast Washington and North Idaho
with clearing skies.  These winds along with a weak disturbance
tracking across the Basin will pool moisture up into KEAT/KMWH with
occasional -SN and MVFR conditions.  VFR conditions should return
to all sites with the arrival of drier, arctic air Friday aftn.  /sb

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane         6  13   3  11   2  13 /  10  10   0   0   0  10
Coeur dAlene   3  14   1  11   1  14 /  10   0   0   0   0  10
Pullman        -2  16  -2  11  -2  14 /  10  20  10   0   0  10
Lewiston        9  22   6  13   2  18 /  10  20  10  10   0  10
Colville        8  18  -6  13  -2  17 /  10  10   0   0   0  10
Sandpoint       8  14   0   9  -1  13 /  10  10   0   0   0  10
Kellogg         2  10  -3   8  -5  10 /  10  10  10   0   0  10
Moses Lake     10  23   5  19   3  19 /  10  10   0   0   0   0
Wenatchee      14  23   4  19   5  20 /  20  10  10   0   0   0
Omak            7  18   0  15   2  17 /  10  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Chill Watch from Friday evening through Saturday morning
     for Central Panhandle Mountains-Coeur dAlene Area-Idaho
     Palouse-Northern Panhandle.

WA...Wind Chill Watch from Friday evening through Saturday morning
     for Moses Lake Area-Northeast Mountains-Okanogan Valley-
     Spokane Area-Upper Columbia Basin-Washington Palouse-
     Waterville Plateau.

&&
Hazardous weather outlook, Dec 5, 6:03 AM PST, 20 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
603 AM PST THU DEC 5 2013

IDZ001>004-026-027-WAZ031>038-041>044-061415-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
603 AM PST THU DEC 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

BITTER COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT WITH
OVERNIGHT LOWS DROPPING INTO THE SINGLE DIGITS AND SOME NEGATIVE
VALUES FOR MOST AREAS IN THE REGION. WIND CHILL VALUES TONIGHT WILL
FALL BELOW ZERO FOR MOST LOCATIONS. SOME AREAS COULD SEE WIND
CHILLS NEAR MINUS TWENTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MANY AREAS WILL SEE WIND CHILLS WELL BELOW ZERO ONCE AGAIN SATURDAY
MORNING. EXPOSED SKIN CAN SUFFER FROSTBITE DAMAGE WHEN EXPOSED TO
WIND CHILLS OF -18 DEGREES FOR 30 MINUTES OR LESS.

TEMPERATURES WILL SLOWLY MODERATE BY THE MIDDLE OF NEXT WEEK WITH
A GOOD CHANCE OF SNOW BY THE MIDDLE OF NEXT WEEK.

Nearby

Wind Chill Warnings in Washington, 2013Wind Chill Warnings in Idaho, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.